MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER 635 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC
Model Number G43857
Medical Device Problem Codes Use of Device Problem (1670); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # : p050017/s002 and s003.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
As reported to customer relations, "physician noted that the device looked shorter than expected under fluoroscopy upon deployment.".
 
Additional Manufacturer Narrative
Pma/510(k) # : p050017/s002 and s003.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(6).Cook medical incorporated (cmi) (b)(4).Importer site establishment registration number: (b)(4).Problem statement: "as reported to customer relations, "physician noted that the device looked shorter than expected under fluoroscopy upon deployment."¿ device evaluation: the ziv6-35-80-8-60 device of lot number c1436925 involved in this complaint was not available for evaluation.With the information provided, a document based investigation was conducted.Additional information cook ireland (cirl) requested information regarding the stent length on the 01st, 05th, 09th and 15th of october 2018.The sales rep responded to cirl on october 16th 2018 with the following information regarding the complaint stent.After a follow up with the physician by the district manager, the physician confirmed he did not believe the stent was of incorrect length.The physician remarked that the assistant sized the patient¿s vessel, chose the stent length and deployed the stent.The physician commented that the assistant on the case chose the incorrect stent length and the device was not the wrong size and there were no issues with the stent at all.The physician confirmed that the device was not defective and it was a case of human error on the assistant¿s behalf.The complaint is not confirmed as there was no defect with the device.Root cause: the root cause for this complaint was established as human error.There was no defect with the stent used.However, as the circumstances of use cannot be replicated in a laboratory environment, a definitive root cause cannot be determined.Ifu review: it may be noted that the instructions for use states the following: ¿the chosen stent diameter should be at least 1 mm larger than the diameter of the reference vessel.Determine the proper stent size after complete diagnostic evaluation¿measure the length of the target lesion to determine the length of the stent required.Allow for the proximal and distal aspects of the stent to cover the entire target area.¿ document review: prior to distribution all ziv6 devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records (c1436925) revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1436925.Summary the complaint is not confirmed as there was no defect with the device.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description

Brand Name
ZILVER 635 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7955428
Report Number3001845648-2018-00481
Device Sequence Number11145648
Product Code NIO
UDI-Device Identifier10827002438573
UDI-Public(01)10827002438573(17)210103(10)C1436925
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/03/2021
Device Model NumberG43857
Device Catalogue NumberZIV6-35-80-8-60
Device Lot NumberC1436925
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/11/2018
Event Location Hospital
Initial Date Received by Manufacturer 09/21/2018
Supplement Date Received by Manufacturer09/21/2018
Initial Report FDA Received Date10/11/2018
Supplement Report FDA Received Date11/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1